# SDR 20000913SH028

- Difficulty date: September 13, 2000
- Submitted: September 13, 2000
- Operation: General aviation
- Aircraft: N397RC
- Make and model: Beech C24R
- Aircraft serial: MC631
- Engine: Lyc IO360A1B6
- System (JASC): 7160 · Engine Air Intake System
- Part: Alt Air Door
- Part number: 16991007721
- Condition: Broken
- Location: Engine
- Part time: 30,008 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING A FLIGHT LESSON, ENGINE LOST POWER AND AN EMERGENCY LANDING WAS MADE, NO INJURIES OR DAMAGE.  DURING INSPECTION AFTER LANDING, ENGINE DEVELOPED POWER WHEN COLD.  REMOVED AIR FILTER ELEMENT, DISCOVERED HEAT DAMAGE TO FILTER ELEMENT AND FOUND ALT AIR DOOR HAD BROKEN AWAY FROM ITS HINGE AND HAD BECOME LODGED IN THE INTAKE OF THE FUEL SERVO.  AIRCRAFT INSPECTED 81 HOURS PREVIOUSLY WITH NO DEFECTS NOTED.  SUBMITTER RECOMMENDED PAYING CLOSE ATTENTION TO THE ALT AIR DOOR DURING INSPECTION, INSTALLING A SCREEN TO PREVENT A TOTAL BLOCKING OF THE INTAKE IF DOOR FAILS, AND INSTALLING A DOUBLER OVER THE DOOR WHERE IT ATTACHES TO THE HINGE.  (X)
